This report documents the occurrence of QT prolongation in a 57-year old man, on methadone replacement therapy, treated with azithromycin for community acquired pneumonia. This case highlights a hitherto unknown drug interaction. In light of ever-increasing use of azithromycin, it is imperative that azithromycin be used with caution in patients who are already on drugs that are known to cause QT prolongation or that cause torsades de pointes.
20 Feb, 2014
This manuscript has been assigned to a volume and issue but has not yet been published. It is either being edited, typeset or is in the proof stage of publication.
In the pre-published stage, this manuscript may contain statements, opinions, and information that have errors in facts, figures, or interpretation. Any final changes in this manuscript will be made at the time of publication and will be reflected in the final electronic version of the issue. The editors and authors and their respective employees are not responsible or liable for the use of any such inaccurate or misleading data, opinion or information contained in the articles in this section.